Heavy Rain, McCracken
- When
- December 10, 5:00 AM CST to 7:30 AM CST
- Where
- McCracken County, Oaks
- Reported by
- Public
- Coordinates
- 36.970, -88.550
Some secondary roads were reported under water in southeast McCracken County.
Widespread rain and isolated thunderstorms persisted for most of the night and into the early morning hours. The rain fell on nearly saturated ground, which caused some drainage problems for early morning commuters.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Widespread rain and isolated thunderstorms persisted for most of the night and into the early morning hours. The rain fell on nearly saturated ground, which caused some drainage problems for early morning commuters. Radar estimated hourly rainfall rates from one quarter to one half inch in pockets of heavy rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 10, 4:10 AM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 410 AM CST MON DEC 10 2007 .DISCUSSION... MAIN CONCERN FOR THIS FORECAST CONTINUES TO BE FRONTAL UNDULATIONS THROUGH THURSDAY...AND ASSOCIATED TEMPERATURE AND POP TRENDS. THE FRONT AT 3 AM WAS STILL FLIRTING WITH FT CAMPBELL...BUT ALL AVAILABLE GUIDANCE HAS IT PUSHING WELL SOUTH OF THE AREA BY 12Z. NOT SO SURE ABOUT THIS...BUT IS SHOULD AT LEAST PUSH SOUTH OF FT CAMPBELL BY THEN. OTHERWISE NUMEROUS SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO DEVELOP OVER THE TOP OF THE SHALLOW COOL AIRMASS...AND TEMPERATURES WERE HOLDING IN THE MID 30S FURTHEST FROM THE FRONT OVER KMVN...SO NO IMMEDIATE WINTRY CONCERNS. THE 00Z MODELS ARE IN FAIRLY GOOD AGREEMENT IN THE BASICS THROUGH THURSDAY...WITH ONLY RELATIVELY MINOR DETAILS TO BE WORKED OUT. UNFORTUNATELY WITH THE TYPE OF TEMPERATURE GRADIENTS WE ARE DEALING WITH MINOR DETAILS CAN LEAD TO MAJOR FORECAST BUSTS. GENERALLY TRIED TO FOLLOW THE 09/21Z AND 10/03Z SREF FOR FRONTAL POSITIONING AND TEMPERATURE/DEWPOINT FORECASTS THROUGH THURSDAY. IT AND THE 00Z GFS EACH WASH OUT THE FRONT TO OUR SOUTH AND REDEVELOP ANOTHER WARM FRONT TO OUR NORTHWEST BY 12Z TUESDAY. THE SREF THEN SEEMS TO BE JUST A BIT FASTER/FURTHER SOUTH WITH THE SUBSEQUENT COLD FRONT MOVING THROUGH THE AREA 21Z TUESDAY THROUGH 12Z WEDNESDAY. FOR THE FINAL WAVE WEDNESDAY NIGHT...THE GFS SEEMS TO BE SLOWER AND FURTHER WEST THAN ITS ENSEMBLE MEAN AND THE SREF FORECAST...SO CONTINUED TO FOLLOW THE SREF...BRINGING THE SURFACE FRONT/LOW UP TO NEAR FT CAMPBELL OVERNIGHT WEDNESDAY NIGHT. HAVE CATEGORICAL POPS FOR TODAY WITH ONGOING ELEVATED CONVECTION...BUT TONIGHT AND MUCH OF TUESDAY MAY PROVIDE A BREATHER FROM THE PRECIPITATION...ESPECIALLY OVER WEST KENTUCKY...WITH THE FOCUS SHIFTING TOWARD NEWLY DEVELOPING FRONT TO OUR NORTHWEST. WILL KEEP LIKELY POPS IN THE NORTH AND WEST TONIGHT...AS STRONG LOW-LEVEL THETA-E ADVECTION DEVELOPS...AND QUICKLY SHIFTS NORTH OF THE AREA BY 12Z TUESDAY. TUESDAY MORNING WILL HOLD POPS AT CHANCE LEVELS WITH LIKELIES RETURNING TO THE NORTH AND WEST WITH THE APPROACH OF THE FRONT LATE TUESDAY AFTERNOON. HIGH LIKELY TO CATEGORICAL POPS LOOK GOOD WITH THE FRONT MOVING THROUGH TUESDAY NIGHT AND WEDNESDAY...AND FOR THE FINAL WAVE ON THE FRONT WEDNESDAY NIGHT. LEFT THE THURSDAY POP ALONE. GFS SOUNDINGS CONTINUE TO SUPPORT A SMALL MENTION OF THUNDER THROUGH THE PERIOD. MUCH OF WEST KENTUCKY HAS BECOME WATER-LOGGED OVER THE LAST 24-36 HOURS...BUT WITH THE FOCUS SHIFTING BACK NORTH FOR THE NEXT 48 HOURS...WILL NOT WORRY WITH ANY HEAVY RAIN WORDING OR FFA AT THIS TIME. THE GFS SOUNDING NEAR FT CAMPBELL FOR LATE WEDNESDAY NIGHT...LOOKS ABSOLUTELY FRIGHTENING WITH TREMENDOUS LOW AND DEEP LAYER SHEAR AND THE POTENTIAL FOR SURFACE-BASED OR VERY NEAR SURFACE-BASED CONVECTION. SURFACE AIRMASS IF THE WAVE MAKES IT INTO THE AREA WEDNESDAY NIGHT WOULD BE QUITE JUICY...GIVEN THE AIRMASS JUST SOUTH OF THE AREA RIGHT NOW. WILL HAVE TO WATCH THIS PERIOD FOR SEVERE WEATHER. SOUNDINGS SUPPORT ALL LIQUID THROUGH THURSDAY...SO WILL HAVE NO WINTRY PRECIPITATION MENTIONED IN THIS FORECAST. MADE FEW CHANGES BEYOND THURSDAY. AS FOR TEMPERATURES...SEE LITTLE REASON FOR MORE THAN A FEW DEGREES OF WARMING TODAY...SO JUST MASSAGED CURRENT TEMPERATURES A BIT FOR HIGHS...BUT WITH SOUTHERLY WINDS DEVELOPING OVERNIGHT TONIGHT...SHOULD SEE JUST A FEW DEGREES OF COOLING TONIGHT BEFORE SIGNIFICANT WARMING TREND OVERNIGHT. CONTINUED TO ADJUST HOURLY TEMPERATURES BY MASSAGING PERSISTENCE. TRIED TO SPLIT THE DIFFERENCE BETWEEN THE WARM MAV AND COOL MET NUMBERS FOR TUESDAY THROUGH WEDNESDAY. && .AVIATION... SHALLOW NORTH WIND FLOW BELOW 2K FEET IS BEING OVERRIDDEN BY MOIST SOUTHWEST FLOW. THIS IS RESPONSIBLE FOR WIDESPREAD IFR CONDITIONS...AND EVEN SOME LIFR CONDITIONS IN AREAS OF PRECIPITATION SOUTH OF THE OHIO RIVER. SLIGHT IMPROVEMENT IS FORECAST TODAY AS THE DEPTH OF THE COLDER AIR INCREASES JUST A BIT. HOWEVER...IFR CONDITIONS SHOULD PREVAIL THROUGH THE ENTIRE TAF PERIOD. CONDITIONS MAY LOWER BACK TO LIFR AFTER 00Z AS THE FRONT BEGINS A NORTHWARD RETURN. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC......DRS AVIATION....MY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 116 PM CST SUN DEC 9 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 116 PM CST SUN DEC 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS AND THE PRIMARY HAZARDOUS WEATHER THREAT IS HEAVY RAIN AND THE RESULTANT POTENTIAL FOR MINOR FLOODING OF STREETS...LOW LANDS...AND FLOOD PRONE AREAS. AREAS OF FOG MAY ALSO REDUCE VISIBILITIES AND CAUSE A TRAVEL HAZARD...ESPECIALLY IN THUNDERSTORMS OR POCKETS OF HEAVIER RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE FORECAST THROUGH WEDNESDAY AND THE PRIMARY HAZARDOUS WEATHER THREAT REMAINS HEAVY RAIN AND THE POTENTIAL FOR MINOR FLOODING OF STREETS...LOW LANDS...AND FLOOD PRONE AREAS. 2 TO 3 INCHES OF RAINFALL IS ANTICIPATED BY THE TIME THE RAINS END BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1120 PM CST SUN DEC 9 2007 ILZ088>094-KYZ001>022-MOZ086-087-100-107>112-114-101100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-FULTON KY-GRAVES KY-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JOHNSON IL-LIVINGSTON KY-LYON KY-MARSHALL KY- MASSAC IL-MCCRACKEN KY-MCLEAN KY-MISSISSIPPI MO-MUHLENBERG KY- NEW MADRID MO-POPE IL-PULASKI IL-RIPLEY MO-SCOTT MO-STODDARD MO- TODD KY-TRIGG KY-UNION IL-UNION KY-WAYNE MO-WEBSTER KY- 1120 PM CST SUN DEC 9 2007 ...LOCALLY HEAVY RAIN MAY RESULT IN MINOR WATER PROBLEMS OVERNIGHT... SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS PORTIONS OF SOUTHEAST MISSOURI...FAR SOUTHERN ILLINOIS AND WESTERN KENTUCKY OVERNIGHT. AS OF LATE EVENING...SEVERAL LOCATIONS HAVE RECEIVED ONE HALF TO NEARLY THREE QUARTERS OF AN INCH OF RAIN. FACTOR IN THE ADDITIONAL RAINFALL OVERNIGHT...AND TOTALS BY DAYBREAK MONDAY MAY BE FROM ONE INCH TO AN INCH AND A HALF. NEAR SATURATED GROUND CONDITIONS...COUPLED WITH POOR DRAINAGE DUE MAINLY TO FALLEN LEAVES OVER THE LAST FEW WEEKS...MEANS STANDING WATER IN LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE IN SOME AREAS. USE CAUTION IF TRAVELING OVERNIGHT. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 459 AM CST MON DEC 10 2007 ILZ075-080>094-KYZ001>022-MOZ076-086-087-100-107>112-114-101359- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-FRANKLIN IL-FULTON KY-GALLATIN IL-GRAVES KY- HAMILTON IL-HARDIN IL-HENDERSON KY-HICKMAN KY-HOPKINS KY-JACKSON IL- JEFFERSON IL-JOHNSON IL-LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL- MCCRACKEN KY-MCLEAN KY-MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO- PERRY IL-PERRY MO-POPE IL-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO- STODDARD MO-TODD KY-TRIGG KY-UNION IL-UNION KY-WAYNE MO-WEBSTER KY- WHITE IL-WILLIAMSON IL- 459 AM CST MON DEC 10 2007 ...LOCALLY HEAVY RAIN MAY RESULT IN MINOR WATER PROBLEMS DURING THE MORNING COMMUTE... WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS... AND WESTERN KENTUCKY EARLY THIS MORNING. AS OF 5 AM...STORM TOTAL RAINFALL WAS ESTIMATED TO RANGE FROM 1 TO 2 INCHES IN MOST PLACES. HIGHER AMOUNTS FROM 2 TO 3 INCHES WERE ESTIMATED OVER THE PENNYRILE REGION OF WESTERN KENTUCKY. LOCALLY HEAVY RAIN WILL CONTINUE EARLY THIS MORNING. ISOLATED POCKETS OF HEAVY RAIN WILL RESULT IN ONE QUARTER TO ONE HALF INCH PER HOUR. THE LARGEST AREA OF HEAVY RAIN CONTINUES TO STAY OVER THE PENNYRILE REGION OF WESTERN KENTUCKY. SATURATED GROUND CONDITIONS WILL CAUSE RAINFALL TO RUN OFF QUICKLY. FALLEN LEAVES OVER THE LAST FEW WEEKS MAY CLOG STORM DRAINS...PRODUCING STANDING WATER IN LOW LYING AND POOR DRAINAGE AREAS. USE CAUTION WHILE TRAVELLING THIS MORNING. MY
The national radar mosaic for the moment the first event began.
3 heavy rain. Local standard time, as filed.
Some secondary roads were reported under water in southeast McCracken County.
Warning signs were placed at six locations where water was over the roadways. These locations included U.S. Highway 62 at the 16 mile marker, Kentucky 502 at the two and four mile markers, and Kentucky 112 at the 8 mile marker.
Kentucky Highway 1943 was closed between mile markers 3 and 4 due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65319, 65320, 65321.